Alert archive / Maine / Gale Warnings in 2024
Gale Warning 13, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Mar 20, 2024, 3:40 AM EDT. It took effect at Mar 21, 2024, 3:00 AM EDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2024, 3:40 AM EDT (07:40 UTC)
- In effect from
- Mar 21, 2024, 3:00 AM EDT
- Expired
- Mar 22, 2024, 12:15 PM EDT
- In force
- 33 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
130 WHUS71 KCAR 200740 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 340 AM EDT Wed Mar 20 2024 ANZ052-202030- /O.UPG.KCAR.GL.A.0008.240321T1000Z-240322T0600Z/ /O.NEW.KCAR.GL.W.0013.240321T0900Z-240322T1300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 340 AM EDT Wed Mar 20 2024 ...GALE WARNING IN EFFECT FROM 5 AM THURSDAY TO 9 AM EDT FRIDAY... * WHAT...West winds 20 to 25 kt with gusts up to 40 kt and seas 3 to 6 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 5 AM Thursday to 9 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Light freezing spray is likely late Thursday night into Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-202030- /O.UPG.KCAR.GL.A.0008.240321T1000Z-240322T0600Z/ /O.NEW.KCAR.GL.W.0013.240321T0700Z-240322T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 340 AM EDT Wed Mar 20 2024 ...GALE WARNING IN EFFECT FROM 3 AM THURSDAY TO 2 PM EDT FRIDAY... * WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 10 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 3 AM Thursday to 2 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Light freezing spray is likely late Thursday night into Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Sinko
8 follow-up statements
950 WHUS71 KCAR 202202 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 602 PM EDT Wed Mar 20 2024 ANZ052-210900- /O.CON.KCAR.GL.W.0013.240321T0900Z-240322T1300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 602 PM EDT Wed Mar 20 2024 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 9 AM EDT FRIDAY... * WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 5 AM Thursday to 9 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-210900- /O.CON.KCAR.GL.W.0013.240321T0700Z-240322T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 602 PM EDT Wed Mar 20 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 2 PM EDT FRIDAY... * WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 11 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 3 AM Thursday to 2 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
645 WHUS71 KCAR 210412 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1212 AM EDT Thu Mar 21 2024 ANZ052-211215- /O.CON.KCAR.GL.W.0013.240321T0900Z-240322T1300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1212 AM EDT Thu Mar 21 2024 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 9 AM EDT FRIDAY... * WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 4 to 7 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 5 AM early this morning to 9 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Light freezing spray is likely late Thursday night into Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-211215- /O.CON.KCAR.GL.W.0013.240321T0700Z-240322T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1212 AM EDT Thu Mar 21 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WHAT...West winds 30 to 40 kt with gusts up to 50 kt and seas 8 to 13 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Light freezing spray is likely late Thursday night into Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Sinko
359 WHUS71 KCAR 210740 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 340 AM EDT Thu Mar 21 2024 ANZ052-211545- /O.CON.KCAR.GL.W.0013.240321T0900Z-240322T1300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 340 AM EDT Thu Mar 21 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... * WHAT...West winds 20 to 30 kt with gusts up to 45 kt and seas 4 to 7 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 9 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Light freezing spray is likely late tonight into Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-211545- /O.CON.KCAR.GL.W.0013.000000T0000Z-240322T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 340 AM EDT Thu Mar 21 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WHAT...West winds 30 to 40 kt with gusts up to 45 kt and seas 8 to 13 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Light freezing spray is likely late tonight into Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Sinko
342 WHUS71 KCAR 211433 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1033 AM EDT Thu Mar 21 2024 ANZ052-212100- /O.CON.KCAR.GL.W.0013.000000T0000Z-240322T1300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1033 AM EDT Thu Mar 21 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... * WHAT...West winds 20 to 30 kt with gusts up to 45 kt and seas 4 to 7 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 9 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Light freezing spray is likely late tonight into Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-212100- /O.CON.KCAR.GL.W.0013.000000T0000Z-240322T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1033 AM EDT Thu Mar 21 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Light freezing spray is likely late tonight into Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
678 WHUS71 KCAR 211934 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 334 PM EDT Thu Mar 21 2024 ANZ052-220900- /O.CON.KCAR.GL.W.0013.000000T0000Z-240322T1300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 334 PM EDT Thu Mar 21 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... * WHAT...West winds 20 to 30 kt with gusts up to 45 kt and seas 3 to 6 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 9 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Light freezing spray is likely late tonight into Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-220900- /O.CON.KCAR.GL.W.0013.000000T0000Z-240322T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 334 PM EDT Thu Mar 21 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Light freezing spray is likely late tonight into Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
443 WHUS71 KCAR 220818 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 418 AM EDT Fri Mar 22 2024 ANZ052-221300- /O.CON.KCAR.GL.W.0013.000000T0000Z-240322T1300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 418 AM EDT Fri Mar 22 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...West winds 20 to 25 kt with gusts up to 40 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-221630- /O.CON.KCAR.GL.W.0013.000000T0000Z-240322T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 418 AM EDT Fri Mar 22 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
280 WHUS71 KCAR 221058 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 658 AM EDT Fri Mar 22 2024 ANZ052-221900- /O.CAN.KCAR.GL.W.0013.000000T0000Z-240322T1300Z/ /O.NEW.KCAR.SC.Y.0025.240322T1058Z-240323T0000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 658 AM EDT Fri Mar 22 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-221800- /O.CON.KCAR.GL.W.0013.000000T0000Z-240322T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 658 AM EDT Fri Mar 22 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
243 WHUS71 KCAR 221615 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1215 PM EDT Fri Mar 22 2024 ANZ050-051-230400- /O.CAN.KCAR.GL.W.0013.000000T0000Z-240322T1800Z/ /O.EXB.KCAR.SC.Y.0025.000000T0000Z-240323T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1215 PM EDT Fri Mar 22 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ052-230000- /O.CON.KCAR.SC.Y.0025.000000T0000Z-240323T0000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1215 PM EDT Fri Mar 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Mar 20, 12:20 AM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 20, 12:20 AM EDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1220 AM EDT Wed Mar 20 2024
.SYNOPSIS...
Weak high pressure crosses the area tonight. Low pressure
develops over southwestern Maine on Wednesday, tracks across
southern Maine Wednesday night, then into the Maritimes
Thursday and Thursday night. High pressure builds in on Friday,
followed by a storm system approaching from the southwest Friday
night, then exiting to the east on Saturday. A coastal low
passes by to the southeast on Sunday.
&&
.NEAR TERM /THROUGH TODAY/...
12:20AM Update...Minor tweaks to the forecast with some isolated
flurries but mainly calm conditions tonight with brief ridging
overhead. Adjusted temps/dews for the next couple hours.
Previous Discussion...
SW flow aloft ahead of a northern stream trough moving into
Eastern Quebec by Wednesday evening. The warm advection pattern
ahead of it will result in lowering and thickening clouds in the
morning, followed by precipitation developing from SW to NE in
the afternoon. This should mainly be in the form of snow across
the North and a snow/rain mix elsewhere. Depending on exactly
where the coastal front sets up, coastal portions of Downeast
Maine could see little or no precipitation. There is the
potential for up to 2 inches of snow to fall across the North
Wednesday afternoon. There is still quite a bit of uncertainty
as to exactly when and where a secondary will form somewhere
near SW Maine by late Wednesday. When/where the secondary low
forms, will ultimately determine how much snowfalls Wednesday
afternoon. Highs Wednesday will occur mainly by early afternoon,
as temperatures will fall off once the snow starts. Highs
should range from the mid 30s to lower 40s, this is near to
slightly above normal.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
Difficult forecast for Wednesday night into Thursday. A strong
upper level trough will be moving into the area from the west,
with the trough closing into an closed upper low just west of us
late Wednesday and crossing the state Wednesday night, then
exiting into New Brunswick Thursday. At the surface, the will
likely be a weak surface low over the state Wed afternoon into
early evening with a shot of warm advection precip falling as
rain Downeast or a wet snow north with accumulations generally
1-2 inches or less. More impactful will be potential rapid
surface low and intensification Thu evening somewhere over the
extreme NE Gulf of Maine or Downeast Maine, with the low
tracking NE. Of concern is the potential for a quick shot of
moderate to heavy snow just NW of wherever this surface low
tracks. This will not be a large area, and forecast snow amounts
are likely too broad for Wed night/Thu morning. Still too much
uncertainty to pinpoint where the heaviest snow will fall, but
CAMs are generally favoring somewhere over Downeast perhaps up
to Houlton and tweaked forecast in this direction. This will
bear watching, as the potential is there for 6-12 inches falling
in 6 hours or so in a narrow corridor. Generally speaking, it
will be cold enough for all snow Wednesday night into Thursday,
and snow ratios could be on the fluffier side as well due to
really steep lapse rates and good dendritic growth. Of concern
is the potential for blowing snow on the tail end of the storm
roughly midday Thursday into Thursday night: winds will be
increasing rapidly from the NW as colder air moves in behind the
low pressure exiting to our east. Added patchy blowing snow into
the forecast for now. A few snow showers could persist Thu
night/Fri morning in the morning, but generally it will be cold
and breezy from the W/NW.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Next potential impactful system comes Saturday. Another decent
upper trough will be approaches the region, with potential
surface low development off the Mid-Atlantic and tracking NE.
Still a good amount of uncertainty with this sytem's track,
amount of precip, and strength. More models/ensembles than not
have us receiving at least some snow north with rain or snow
south, and kept likely PoPs to account for this. Plenty of time
to let things play out, and we have to get through Wed
night/Thu's system first, but keep in mind there's a decent shot
at another decent weather system for Saturday. A general warming
trend into early next week with perhaps more rain or snow toward
Tue/Wed.
&&
.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: Occasional MVFR conditions possible across northern
areas through early morning. Otherwise, VFR across the region
overnight into Wednesday morning. MVFR/IFR Wednesday afternoon
with snow north, a rain/snow mix Downeast. West winds 5 to 10
knots, becoming variable overnight. South/southeast winds 5 to
10 knots, increasing to 10 to 15 knots with gusts up to 20 knots
Wednesday.
SHORT TERM:
Wed Night...Generally IFR or worse with snow likely. Variable winds
10 kts or less.
Thursday...Generally IFR early, perhaps improving to VFR Downeast
late, but likely remaining IFR/MVFR north. W/NW winds
increasing to 15-20 kts with gusts 25-35 kts.
Thursday Night through Friday Night...W winds around 15 kts with
gusts around 30 kts, with winds diminishing Fri night.
Generally VFR.
Saturday and Saturday Night...Potential for IFR with snow north
and rain/snow Downeast, but low confidence. Winds depend on the
track of the system.
Sunday...Generally VFR with NW winds 10-20 kts.
&&
.MARINE...
NEAR TERM: Expect winds/seas below small craft advisory levels
overnight into Wednesday morning. Depending on exactly where
and when a coastal low develops somewhere near SW Maine
Wednesday afternoon will determine if gusts to around 25 kt can
occur. For now, playing as a few gusts to 25 kt but there is the
low chance for widespread SCA wind gusts by mid/late Wednesday
afternoon. A chance of rain Wednesday.
SHORT TERM: W/NW gales likely Thu/Thu night and issued a gale watch.
Light freezing spray expected late Thu night/Fri morn. Much
improved conditions late Fri/Fri night.
Small craft likely with potential for gales Sat/Sun with the
next system, but track is uncertain.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from Thursday morning through late Thursday night
for ANZ050>052.
&&
Near Term...Maloit/Sinko
Short Term...Foisy
Long Term...Foisy
Aviation...Maloit/Sinko/Foisy
Marine...Maloit/Sinko/FoisyHazardous weather outlook, Mar 19, 2:52 PM EDT, 12 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 252 PM EDT Tue Mar 19 2024 MEZ001>006-010-011-015>017-029>032-201900- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 252 PM EDT Tue Mar 19 2024 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Impactful snowfall is likely over much of the area Wednesday night into Thursday. Generally, snowfall is expected to be fairly light, but locally moderate or possibly heavy accumulations are possible depending on the track of the system. It is still too early to pinpoint where the threat of locally moderate or heavy snow is most likely. Blowing snow is possible Thursday afternoon into Friday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-201900- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 252 PM EDT Tue Mar 19 2024 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Light freezing spray is also likely late Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:55 AM EDT | Winter Storm Watch | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Washington | 12 hr |
| Mar 20, 3:47 PM EDT | Winter Storm Warning | CAR | Aroostook, Penobscot, Piscataquis | 28 hr |
| Mar 20, 3:47 PM EDT | Winter Weather Advisory | CAR | Hancock, Penobscot, Piscataquis, Somerset, Washington | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.